Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Congratulations on your BFP! Welcome to YOUR community!


    Be sure to check out:

    TMI!!! Dark/Black stool
    avatar
    rubygirl82 posted:
    Hey, this is WAY TMI but I wondered if anyone else had this happen. I am about 7 1/2 weeks and about 5 days ago I started getting morning sickness. On Sunday I ate practically nothing, vomitted that night and then Monday ate some cereal all day. Tuesday morning I went to the bathroom and my stool was very dark green almost black. I ate better on Tuesday and actually was able to eat some pasta for dinner. This mornind I went to the bathroom and again it was dark......is this from my upset stomach, is this normal? What causes the dark color.....disgusting I know!
    Reply
     
    avatar
    Melissa0607 responded:
    Is it your prenatal? I know mine said on the pharmacy slip that mine can change my urine color but it didn't mention anything about the stool. If you are concerned though, I would call your OB. I know in the nonpregnant world that black stools usually mean that there is blood in your stool. I know medications can affect that though but if you aren't on any that is what it normally means.
     
    avatar
    rubygirl82 responded:
    I am on medicine for a bladder infection also....my prenatals dont say anything about changing color--I'll call my doc
     
    avatar
    Melissa0607 responded:
    Maybe the two of them are changing it? Who knows. I would call the doc too :smile:
     
    avatar
    christie_1980 responded:
    i'd guess from your vitamins. taking iron can do that to your poop. hth!!
     
    avatar
    randers730 responded:
    I have that and my prenatul also said that is a common side effect because of the different minerals in the prenatul. Call the pharmacist or read the paperwork that came with your prenatul. It should be normal as long as the rest of you is feeling okay - minus pregnancy symptons of course :)
     
    avatar
    kpease responded:
    Your prenatal vitamins can cause dark stools due to the iron in them. It can also cause the stools to be hard. Make sure to try to drink plenty of water and try if possible to get plenty of fiber and this will help. But if you are still concerned it never hurts to call the doctor as many times as needed. Better to be safe than sorry.


    Spotlight: Member Stories

    Hi! My name is Amanda and I am on my second pregnancy. I have one DD who is 4 years old from a previous relationship. My boyfriend and I are now expec...More

    Helpful Tips

    6 Embarrassing Pregnancy Symptoms
    Experts offer tips for coping with everything from excess gas to forgetfulness. To help you know what you can really expect when you're ... More
    Was this Helpful?
    58 of 80 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.